J. L. G. DE RIVERA, M.D.
This content is PDF only. Please click on the PDF icon to access.
The syndrome of inappropriate secretion of antidiuretic hormone (ADH) may be produced by several drugs (1). Phenothiazines have not been implicated so far in the production of this syndrome, although there is a recent report of inappropriate secretion of ADH associated with the structurally related tricyclic antidepressant amitriptyline (2). I wish now to report a case of inappropriate secretion of ADH most likely associated with fluphenazine therapy.
The patient was admitted to the Montreal General Hospital in coma, following a convulsive episode. This 33-year-old man had been diagnosed as schizophrenic 7 years ago, and prescribed daily doses of chlorpromazine, which
DE RIVERA JLG. Inappropriate Secretion of Antidiuretic Hormone from Fluphenazine Therapy. Ann Intern Med. 1975;82:811–812. doi: https://doi.org/10.7326/0003-4819-82-6-811
Download citation file:
Published: Ann Intern Med. 1975;82(6):811-812.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use